Alert archive / California / Wind Advisories in 2010
Wind Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 14, 2010, 3:17 AM PDT for 4 counties in California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2010, 3:17 AM PDT (10:17 UTC)
- Expired
- Mar 14, 2010, 12:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS76 KSGX 141017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 317 AM PDT SUN MAR 14 2010 ...STRONG GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS THIS MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONGER OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS IN THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS THROUGH THIS MORNING. CAZ048-057-141900- /O.NEW.KSGX.WI.Y.0009.100314T1017Z-100314T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 317 AM PDT SUN MAR 14 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * TIMING: WINDS STRONGEST AND MOST WIDESPREAD THROUGH MID MORNING...DIMINISHING IN THE AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 55 MPH BELOW THE CAJON PASS AND IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
1 follow-up statement
114 WWUS76 KSGX 141851 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1151 AM PDT SUN MAR 14 2010 CAZ048-057-142000- /O.EXP.KSGX.WI.Y.0009.000000T0000Z-100314T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1151 AM PDT SUN MAR 14 2010 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... * THE WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY. * WHILE LOCALLY GUSTY WINDS WILL CONTINUE IN WIND PRONE AREAS... ADVISORY STRENGTH WINDS ARE NOT EXPECTED. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:30 PM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Mar 13, 9:30 PM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST SAT MAR 13 2010 .SYNOPSIS...LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT. BUILDING HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES AND WARMER WEATHER THROUGH MID WEEK. LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES SUNDAY THROUGH TUESDAY. TEMPERATURES WILL RETURN TO NEAR SEASONAL TOWARD THE END OF NEXT WEEK AS THE HIGH WEAKENS. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-TUESDAY)...THERE WERE AREAS OF SC W OF THE MOUNTAINS THIS EVENING. THE 00Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 3700 FT WITH INCREASING NW WINDS ALOFT. STRONG ONSHORE GRADIENTS TO THE E WITH ABOUT 7 MB SAN-IPL AND WEAK OFFSHORE FROM THE N. THERE WERE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS EVENING. THE WINDS IN THE MOUNTAINS AND DESERTS WILL CONTINUE TO DECREASE AS THE UPPER LOW MOVES E. WINDS WILL BECOME OFFSHORE BY MORNING WITH LOCAL GUSTS TO ABOUT 30 MPH THROUGH AND BELOW THE MOUNTAIN CANYONS AND PASSES. HOWEVER...THERE WILL LIKELY BE LOCAL STRONGER GUSTS BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. WEAK OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY AND UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE W COAST. THIS WILL BRING MOSTLY CLEAR SKIES...EXCEPT FOR A FEW HIGH CLOUDS AT TIMES...AND A WARMING TREND. WARMER SUNDAY WITH MAX TEMPS NEAR SEASONAL AVERAGES IN MOST AREAS. MORE WARMING MONDAY AND TUESDAY WITH MAX TEMPS ABOUT 6 TO 12 DEGREES ABOVE SEASONAL AVERAGES. HIGH TEMPS IN THE WARMER INLAND COASTAL AND VALLEYS AREAS WILL GET INTO THE LOWER TO MID 80S MONDAY AND TUESDAY. && .LONG TERM (WEDNESDAY-SATURDAY)...SLIGHTLY COOLER WEDNESDAY AS THE HIGH BEGINS TO WEAKEN BUT MOST AREAS WILL STILL BE 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES. MORE COOLING THURSDAY THROUGH SATURDAY WITH MAX TEMPS BACK TO NEAR SEASONAL AVERAGES AS THE HIGH SHIFTS E...LOCAL HEIGHTS DECREASE AND ONSHORE FLOW INCREASES. SKIES WILL REMAIN MOSTLY CLEAR EXCEPT FOR A FEW HIGH CLOUDS AND PATCHES OF STRATUS NEAR THE COAST TOWARD THE END OF NEXT WEEK. && .AVIATION... 140400Z...SCATTERED TO BROKEN CLOUDS AT AROUND 3000 FEET ASL WILL CONTINUE THIS EVENING...BUT GRADUALLY CLEAR OUT OVERNIGHT. OTHERWISE A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH SUNDAY. LOCAL GUSTY NORTHEAST WINDS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR ARE EXPECTED TO DEVELOP TONIGHT THROUGH AND BELOW PASSES AND CANYONS AND CONTINUE SUNDAY MORNING THEN DECREASE DURING THE AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION/MM
Hazardous weather outlook, Mar 13, 4:00 PM PST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST SAT MAR 13 2010 CAZ042-043-048-050-055>058-060>062-142230- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PST SAT MAR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT STRONG AND GUSTY WEST WINDS OVER THE MOUNTAINS AND DESERTS WILL TURN NORTHERLY WITH LOCAL GUSTS TO NEAR 45 MPH OVER FAR NORTHERN PORTIONS OF THE COACHELLA VALLEY...THROUGH AND BELOW CANYONS IN THE SANTA ANA MOUNTAINS...AND BELOW THE CAJON PASS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY STRONG AND GUSTY NORTH TO NORTHEAST WINDS WITH LOCAL GUSTS TO NEAR 45 MPH WILL BE POSSIBLE OVER FAR NORTHERN PORTIONS OF THE COACHELLA VALLEY...THROUGH AND BELOW CANYONS IN THE SANTA ANA MOUNTAINS...AND BELOW THE CAJON PASS SUNDAY MORNING. ABOVE NORMAL SURF WILL CAUSE AN ELEVATED AND DANGEROUS RIP CURRENT RISK AT THE BEACHES SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.